MAUDE Adverse Event Report: STRYKER GMBH T2 - DRILL, TRI-FLAT D3.5X130 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH T2 - DRILL, TRI-FLAT D3.5X130 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 18063555
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "the drill bit broke and was left inside the patient's humerus, and the surgery was completed.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned part was confirmed based on the catalog # and the lot # marked.Visual inspection of the tri-flat t2 tibia drill confirmed that the tip of the device had broken off.The broken tip could not be returned.The microscopic images show shiny fracture sites, which indicate a brittle fracture.This may have been caused by stressing the material beyond its limits.The root cause of the breakage could have been severe mechanical overloading of the drill by the user.In the case of manufacturing-related deviations, these would have been noticed at the beginning.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
T2 - DRILL, TRI-FLAT D3.5X130 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22310695
Report Number0008031020-2025-00996
Device Sequence Number15453033
Product Code HWE
UDI-Device Identifier04546540196644
UDI-Public(01)04546540196644(10)K0B2451
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063555
Device Lot NumberKU156389
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight60 KG